Missouri, 2010Flash Flooding in Missouri, June 19, 2010
June 19, 2010 · NWS SGF · 2 events in 1 county or zone
A small cluster of slow moving and training thunderstorms produced brief road closures due to flooding in St. Clair County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small cluster of slow moving and training thunderstorms produced brief road closures due to flooding in St. Clair County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 19, 4:54 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 19, 4:54 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 AM CDT SAT JUN 19 2010
...UPDATE TO AVIATION...
.DISCUSSION...
/ISSUED 335 AM CDT SAT JUN 19 2010/
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH MCS CURRENTLY
PUSHING INTO PORTIONS OF CENTRAL MISSOURI EARLY THIS MORNING.
THEN ATTENTION TURNS TO CONTINUED HOT AND HUMID CONDITIONS THAT
AREA EXPECTED TO PERSIST THROUGH MUCH OF NEXT WEEK.
CURRENTLY...AN MCS IS PUSHING INTO CENTRAL MISSOURI THIS MORNING.
THIS ACTIVITY IS PUSHING TO THE SOUTH SOUTHEAST AND SHOULD CONTINUE
TO MAKE A SOUTHERLY PUSH THIS MORNING. THERE WILL BE A LIMITED
WIND RISK WITH THIS LINE OF STORMS AS IT PUSHES THROUGH THE AREA.
THE LOW LEVEL FLOW IS MORE WEST TO EAST ACROSS THE NORTHERN
PORTIONS OF THE CWA AT THIS TIME. THE LINE OF STORMS SOUTHERLY
PUSH MAY SLOW A BIT DUE TO THE WEST TO EAST LOW LEVEL FLOW...WHICH
MAY FAVOR LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF CENTRAL MISSOURI
EARLY THIS MORNING.
THE LOW LEVEL SHEAR VECTORS ARE MORE NORTH TO SOUTH ACROSS THE
SOUTHERN CWA...WHICH IS A MORE FAVORABLE FLOW TO KEEP GENERATING
CONVECTION ON THE LINE OF STORMS AS IT PUSHES SOUTH. HOWEVER...THE
FLOW IS WEAKER THAN IT IS ACROSS THE NORTHERN CWA WHICH IS LESS
FAVORABLE FOR SUPPORTING THE STORMS. SO...WOULD EXPECTED THE
ACTIVITY TO SLOWLY PUSH INTO SOUTH CENTRAL MISSOURI THIS
MORNING...WITH A WEAKENING TREND AS THEY PUSH SOUTH THROUGH SOUTH
CENTRAL MISSOURI INTO THE MID MORNING HOURS. HAVE INCREASED POPS
ACROSS CENTRAL MISSOURI THROUGH THE MID MORNING HOURS TO ACCOUNT
FOR THIS ACTIVITY. THE MAIN RISK WITH THIS ACTIVITY WILL BE
LOCALLY HEAVY RAINFALL AND STRONG WINDS...WHICH SHOULD GENERALLY
REMAIN BELOW SEVERE LIMITS.
THIS AFTERNOON...ANOTHER WARM DAY IS EXPECTED TODAY AS SKIES
SHOULD BEGIN TO CLEAR BEHIND THIS MORNINGS CONVECTION BY THIS
AFTERNOON. HIGHS IN THE LOW TO MID 90S WITH HEAT INDEX VALUES IN
THE UPPER 90S TO AROUND 100 DEGREES ARE EXPECTED. HEAT INDEX
VALUES SHOULD REMAIN BELOW HEAT ADVISORY CRITERIA THIS AFTERNOON
SO NO HEAT HEADLINES ARE PLANNED WITH THIS PACKAGE. WILL HAVE TO
WATCH WHERE OUTFLOW BOUNDARIES SET UP FROM THIS MORNINGS
CONVECTION. THESE BOUNDARIES COULD TRIGGER ADDITIONAL ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EARLY
EVENING HOURS. THERE WILL BE A SEVERE WIND RISK WITH ANY STORMS
THAT ARE ABLE TO DEVELOP THIS AFTERNOON...DUE TO AN UNSTABLE
AIRMASS AND DRY MID LEVELS. ANY STORMS THAT ARE ABLE TO DEVELOP
SHOULD DISSIPATE SHORTLY AFTER SUNSET.
TONIGHT...CONVECTION SHOULD ONCE AGAIN DEVELOP ACROSS PORTIONS OF
NEBRASKA AND IOWA THIS AFTERNOON AND EVENING. AN MCS SHOULD
DEVELOP FROM THIS ACTIVITY OVERNIGHT. THE FLOW WILL BE LESS
FAVORABLE FOR THIS MCS TRACKING TO THE SOUTH TOWARDS THE AREA.
THE WRF SHOWS THIS MCS TRACKING INTO THE AREA...HOWEVER MODELS
HAVE NOT BEEN HANDLING THE TRACK AND TIMING OF THE PAST NIGHTS
MCS VERY WELL AT ALL. WILL KEEP THE FORECAST DRY TONIGHT AS
EXPECT THE MCS WILL LIKELY REMAIN TO THE NORTH AND EAST OF THE
AREA. HOWEVER...WILL HAVE TO WATCH WHERE THE MCS DEVELOPS TO GET A
BETTER HANDLE ON ITS EXACT TRACK AND TIMING TONIGHT.
SUNDAY THROUGH LATE NEXT WEEK...AN UPPER LEVEL RIDGE WILL REMAIN
OVER THE REGION THROUGH MUCH OF NEXT WEEK. MID LEVEL TEMPERATURES
SHOULD WARM A COUPLE DEGREES CREATING A CAP OVER THE AREA...WHICH
SHOULD RESULT IN MAINLY DRY CONDITIONS THROUGH THE MIDDLE OF NEXT
WEEK. WARM AND HUMID CONDITIONS WILL CONTINUE TO PERSIST ACROSS
THE REGION THROUGH NEXT WEEK...WITH TEMPERATURES WARMING INTO THE
MIDDLE 90S EACH AFTERNOON. HEAT INDEX VALUES ARE EXPECTED TO WARM
INTO THE LOWER TO MIDDLE 100S EACH AFTERNOON. HEAT ADVISORY
CRITERIA WILL LIKELY BE MEET ACROSS THE AREA DURING THIS TIME.
AN UPPER LEVEL LOW MAY TRACK ACROSS THE NORTHERN PLAINS LATE NEXT
WEEK...WHICH COULD FLATTEN THE RIDGE SOME AND POSSIBLY RESULT IN
BETTER THUNDERSTORM CHANCES ACROSS THE AREA. CONFIDENCE IN THE
EXACT TIMING...TRACK AND JUST HOW MUCH THE UPPER LEVEL LOW CAN
FLATTEN THE RIDGE IS STILL IN QUESTION. THEREFOR...HAVE LEFT THE
FORECAST DRY FOR LATE NEXT WEEK AT THIS TIME.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...IMPRESSIVE OUTFLOW BOUNDARY CONTINUES TO
ADVANCE SOUTHWEST THROUGH THE CWA EARLY THIS MORNING BRINGING 20
TO 40 MPH WINDS FOR ABOUT AN HOUR. CONVECTION WAS OCCURING BEHIND
THE BOUNDARY ON THE EASTERN SIDE AND SHOULD AFFECT THE SGF SITE
AND BBG SITE THROUGH AROUND 14Z. HAVE THE GUST FRONT MOVING
THROUGH JOPLIN BUT NOT AS CONFIDENT WITH CONVECTION THERE. SHOULD
BECOME FAIRLY UNSTABLE THIS AFTERNOON WITH THE POSSIBILITY OF
THUNDERSTORM REDEVELOPMENT.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 19, 4:49 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CDT SAT JUN 19 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
549 AM CDT SAT JUN 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.
HAZARDS WEATHER RISK...
LIMITED HAIL RISK FOR HAIL TO THE SIZE OF PENNIES.
LIMITED THUNDERSTORM WIND RISK FOR WINDS TO 60 MPH.
LIMITED LIGHTNING RISK.
LIMITED EXTREME HEAT RISK FOR HEAT INDEX VALUES IN THE UPPER 90S
TO AROUND 100 DEGREES.
DISCUSSION...
A THUNDERSTORMS COMPLEX WILL CONTINUE TO PUSH SOUTH ACROSS THE
AREA THIS MORNING...GENERALLY ALONG AND EAST OF THE HIGHWAY 65
CORRIDOR. WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS. THIS ACTIVITY SHOULD PUSH OUT OF THE
AREA BY THE MID MORNING HOURS.
ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE WILL
BE A LIMITED SEVERE WIND RISK AND A SUB SEVERE HAIL RISK WITH ANY
THUNDERSTORMS THAT ARE ABLE TO DEVELOP.
THERE IS A LIMITED EXTREME HEAT RISK FOR THIS AFTERNOON AS HEAT
INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES IN THE UPPER 90S TO THE LOWER 100S ARE EXPECTED
EACH AFTERNOON THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE
In the hours before
Special weather statement, Jun 19, 1:06 AM CST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 AM CDT SAT JUN 19 2010
MOZ055>058-069-190800-
CAMDEN MO-MARIES MO-MILLER MO-BENTON MO-MORGAN MO-
206 AM CDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ALERT FOR BENTON...MARIES...MILLER...MORGAN
AND NORTHERN CAMDEN COUNTIES UNTIL 300 AM CDT...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF BRANDON TO 15 MILES NORTHWEST OF BELLE...MOVING SOUTHEAST AT 40
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BELLE...COLE CAMP...ELDON...IBERIA...LAKE
OZARK...LAKELAND...LAURIE...LINCOLN...OSAGE BEACH...STOVER...
VERSAILLES...VIENNA...VILLAGE OF FOUR SEASONS AND WARSAW.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK...LAKE OF THE OZARKS AND TRUMAN LAKE.
PEOPLE IN BENTON...MARIES...MILLER...MORGAN AND NORTHERN CAMDEN
COUNTIES...INCLUDING COLE CAMP...VERSAILLES...STOVER...BELLE...
ELDON...LINCOLN...VIENNA...LAKELAND...WARSAW...LAKE OZARK...VILLAGE
OF FOUR SEASONS...LAURIE...LAKE OF THE OZARKS...OSAGE BEACH...IBERIA
AND LAKE OF THE OZARKS STATE PARK...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
LINDENBERG
Local storm report, Jun 19, 2:03 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TSTM WND DMG 1 S ROCKY MOUNT 38.26N 92.72W
06/19/2010 MORGAN MO PUBLIC
TREE DOWN ON HIGHWAY Y OUT SIDE THE TOWN OF ROCKY MOUNT.
WINDS WERE ESTIMATED AT 40 TO 45 MPH.
&&
WISEFlash Flood, St. Clair
- When
- June 19, 7:00 AM CST to 8:00 AM CST
- Where
- St. Clair County, 3.05 mi ENE of Damascus to 3.02 mi ENE of Damascus
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.140, -93.630
Highway C was closed for a brief time due to flooding. Four inches of rain was measured near the area.
Flash Flood, St. Clair
- When
- June 19, 7:00 AM CST to 8:00 AM CST
- Where
- St. Clair County, 3 mi NE of Damascus to 2.28 mi ENE of Damascus
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.146, -93.636
Flooding was reported on Highway C east of Lowry City and west of Truman Lake. Depth of the water flowing over the road was one foot. One car briefly stalled when trying to move through flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- High Wind in New Mexico, June 19, 2010$400,000 · 51 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239665, 239668.